Alert archive / Indiana / River Flood Warnings in 2014

River Flood Warning 220, NWS Indianapolis, IN

December 6, 2014Johnson County, Indiana

NWS Indianapolis, IN issued this river flood warning at Dec 6, 2014, 10:42 AM EST for Johnson County, Indiana. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
Dec 6, 2014, 10:42 AM EST (15:42 UTC)
Expired
Dec 7, 2014, 10:04 PM EST
In force
35 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
Minor

County Johnson County, IN

The radar

The Indianapolis radar (KIND), 29 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Youngs Creek at Amity (AMTI3). The gauge peaked at 7.91 ft at Dec 6, 2014, 8:00 PM EST.

actionminormoderate51012/0612/0712/0812/09
Action stage
5 ft
Minor stage
7 ft
Moderate stage
10 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03362000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Dec 6, 9:48 AM EST, 54 minutes earlier.

Area forecast discussion, Dec 6, 9:48 AM EST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
948 AM EST SAT DEC 6 2014

.UPDATE...
THE NEAR TERM SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 356 AM EST SAT DEC 6 2014

RAINFALL WILL COME TO AN END TODAY AS LOW PRESSURE GRADUALLY EXITS
THE REGION. CLOUD COVER WILL PERSIST HOWEVER AS AMPLE LOW LEVEL
MOISTURE REMAINS TRAPPED UNDER A STRONG INVERSION. DRY WEATHER
WILL CONTINUE THROUGH SUNDAY NIGHT AS HIGH PRESSURE DOMINATES THE
REGION. A SURFACE AND UPPER LEVEL TROUGH PASSING THROUGH THE GREAT
LAKES MONDAY AND MONDAY NIGHT MAY PRODUCE SOME LIGHT RAIN ACROSS
PORTIONS OF THE AREA. DRY WEATHER IS EXPECTED FOR THE REMAINDER OF
THE FORECAST PERIOD.

&&

.NEAR TERM /REST OF TODAY/...
ISSUED AT 948 AM EST SAT DEC 6 2014

RAINFALL HAS EXITED THE FORECAST AREA FOR THE MOST PART...SO WILL
TAKE OUT POPS FOR THE REST OF THE DAY.

SHORT TERM MODELS SUGGEST LITTLE CHANCE OF ANY SIGNIFICANT CLEARING
TODAY. THICK CLOUD COVER COMBINED WITH LOW LEVEL COLD ADVECTION
SUGGESTS ONLY SUBTLE TEMPERATURE RISES FOR THE REST OF THE DAY.

PREVIOUS DISCUSSION FOLLOWS.

BETWEEN HRRR AND EXTRAPOLATION FROM LATEST RADAR TRENDS...EXPECT
PRECIPITATION TO COME TO AN END ACROSS CENTRAL INDIANA BY
NOON...AND WILL RAPIDLY TAPER OFF POPS AS SUCH FROM WEST TO EAST.

STRONG LOW LEVEL INVERSION WILL REMAIN ACROSS THE AREA IN THE WAKE
OF THE LOW PRESSURE SYSTEM WITH MOISTURE TRAPPED...THUS IT APPEARS
THAT MODEL GUIDANCE IS CLEARING SKIES OUT FAR TOO QUICKLY. HAVE
DELAYED ANY CLEARING WHATSOEVER INTO THE AFTERNOON AND THERE IS
SOME CHANCE EVEN THIS IS TOO EARLY.

LEANED SLIGHTLY COOLER THAN GUIDANCE AS A RESULT OF THIS AMPLE
CLOUD COVER AND ONGOING COLD ADVECTION THROUGH THE DAY. MAY SEE
HIGH TEMPERATURES EARLY IN THE DAY IN SOME LOCATIONS WITH
TEMPERATURES STEADY OR SLOWLY FALLING LATE IN THE DAY.

&&

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
ISSUED AT 356 AM EST SAT DEC 6 2014

LATEST MODELS ARE COMING IN WETTER WITH THE SURFACE AND UPPER
LEVEL TROUGH PASSING THROUGH THE AREA MONDAY INTO MONDAY NIGHT.
WILL HAVE TO CARRY SOME POPS MONDAY AND INTO MONDAY EVENING...BUT
WITH SOUNDINGS ONLY BRIEFLY SATURATING MONDAY...AND DRYING QUICKLY
FROM ALOFT LATE MONDAY NIGHT...WILL GO NO FURTHER THAN LOW CHANCE
POPS AND WILL END PRECIP BY 06Z MONDAY NIGHT.

MONDAY EVENING...PRECIP MAY COME MORE IN THE FORM OF DRIZZLE AS
DRY AIR WORKS INTO THE AREA ALOFT BUT WITH WEAKLY POSITIVE OMEGA
NOTED IN MOIST LOW LEVELS. EXPECT THAT PRECIP WILL HAVE ENDED BY
THE TIME ANY FREEZING OR NEAR FREEZING TEMPERATURES MOVE INTO THE
AREA.

MODEL CONSENSUS APPEARED TO TRACK RELATIVELY WELL WITH LOW LEVEL
THICKNESS PROGS...ASIDE FROM A FEW MINOR TWEAKS.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
ISSUED AT 220 AM EST SAT DEC 6 2014

DRY WEATHER IS EXPECTED THIS PERIOD AS THE GFS SHOWS A DEPARTING
TROUGH OF LOW PRESSURE ON TUESDAY AND HIGH PRESSURE OVER THE
PLAINS STATES BEGINNING TO BUILD ACROSS THE AREA FOR THE MIDDLE OF
THE NEXT WORK WEEK.

AS THE SURFACE HIGH PUSHES EAST OF INDIANA ON THURSDAY THE GFS
DEPICTS ABUNDANT MOISTURE ALOFT IN THE RETURN FLOW. MEANWHILE THE
ECMWF IS MUCH LESS AGGRESSIVE. GIVEN THE LACK OF DYNAMICS
ALOFT...HAVE LEANED TOWARD THE DRYER ECMWF SOLUTION FOR NOW.

STRONG RIDGING BUILDS ALOFT AS THE WORK WEEK COMES TO AN END...AS
SOUTHERLY TO SOUTHWEST SURFACE WINDS KEEP COLDER ARCTIC AIR AT
BAY. THUS WILL CONTINUE THROUGH THE PERIOD WITH AT OR ABOVE NORMAL
TEMPERATURES.

&&

.AVIATION /DISCUSSION FOR THE 061500Z KIND TAF UPDATE/...
ISSUED AT 921 AM EST SAT DEC 6 2014

A LARGE AREA OF MAINLY MVFR VISIBILITY RESTRICTIONS IN LIGHT FOG
CONTINUES ACROSS THE AREA...SO IT WILL PROBABLY BE SEVERAL MORE
HOURS BEFORE VISIBILITIES IMPROVE. WILL LOWER THE VISIBILITY
FORECAST INTO THE MVFR CATEGORY INTO THE EARLY AFTERNOON ON THE
UPDATE.

PREVIOUS DISCUSSION FOLLOWS.

IFR CONDITIONS WILL IMPROVE TO MVFR LATE THIS MORNING BEFORE
IMPROVING TO VFR OVERNIGHT.

SATELLITE CONTINUES TO SHOW EXTENSIVE CLOUDINESS ACROSS
INDIANA...ILLINOIS..MISSOURI AND IOWA. SURFACE ANALYSIS EARLY THIS
MORNING SHOWS LOW PRESSURE OVER EASTERN KENTUCKY...PULLING
NORTHEAST. RADAR SHOWS THE BACK EDGE OF PRECIP ALONG A LAF/HUF
LINE...PUSHING EAST.

SHOWERS ARE EXPECTED TO END BY 14Z AT ALL THE TAF SITES...HOWEVER
EXTENSIVE CLOUDS WILL REMAIN AS TIME HEIGHTS SHOW LINGERING LOWER
LEVEL MOISTURE THROUGH THE DAY AND THE PREVIOUSLY MENTIONED
UPSTREAM OBS WITH PLENTIFUL CLOUDINESS. THUS WILL CONTINUE MVFR
CIGS THROUGH MUCH OF THE DAY AS SURFACE HIGH PRESSURE SLOWLY WORKS IN.

RIDGING ALOFT FINALLY BEGINS TO WORK IN OVERNIGHT...AND WILL
TREND TOWARD VFR AT THAT TIME AS ANTICYCLONIC FLOW BECOMES PREDOMINATE.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...NIELD
NEAR TERM...NIELD/JAS
SHORT TERM...NIELD
LONG TERM...PUMA
AVIATION...JP/JAS

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSINDIANAPOLIS
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Dec 6, 4:09 AM EST, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
409 AM EST SAT DEC 6 2014

INZ021-028>031-035>049-052>057-062>065-068>070-072-070915-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN-MORGAN-JOHNSON-
SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-DAVIESS-MARTIN-
LAWRENCE-JENNINGS-
409 AM EST SAT DEC 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

DISCUSSION: RAIN WILL COME TO AN END TODAY AS LOW PRESSURE EXITS
THE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

DISCUSSION: RAIN WILL BE POSSIBLE MONDAY AND MONDAY EVENING. DRY
WEATHER IS EXPECTED THE REST OF THE FORECAST PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ051-060-061-067-071-070915-
VIGO-SULLIVAN-GREENE-KNOX-JACKSON-
409 AM EST SAT DEC 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

DISCUSSION: RAIN WILL COME TO AN END TODAY AS LOW PRESSURE EXITS
THE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

OUTLOOK: LOWLAND FLOODING WILL DEVELOP ALONG PORTIONS OF THE EAST
FORK WHITE...WHITE...WABASH...AND MUSCATATUCK RIVERS.

DISCUSSION: RECENT RAINS WILL CAUSE LOWLAND FLOODING TO DEVELOP ON
SOME AREA RIVERS THIS WEEKEND INTO EARLY NEXT WEEK. LIGHT RAIN
WILL BE POSSIBLE MONDAY INTO MONDAY EVENING...BUT IT SHOULD NOT
IMPACT RIVER LEVELS. DRY WEATHER IS EXPECTED THE REST OF THE FORECAST
PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

NIELD

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 6, 11:02 AM ESTRiver Flood WarningINDGreene, Monroe, Owen4 days
Dec 6, 11:02 AM ESTRiver Flood WarningINDDaviess, Greene, Knox5 days
Dec 6, 11:02 AM ESTRiver Flood WarningINDGibson, Knox9 days
Dec 6, 11:02 AM ESTRiver Flood WarningINDGibson, Knox, Posey6 days

Nearby

River Flood Warnings in Indiana, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.